Hail, Scotland
- When
- June 7, 4:11 PM CST
- Where
- Scotland County, 0.69 mi S of Memphis
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.460, -92.170
Dime size hail was reported along with 25 to 30 mph winds.
A cold front combined with hot and humid weather triggered an area of strong to severe thunderstorms, with isolated damaging winds caused by microbursts. Hail to the size of dimes and torrential rainfall also accompanied this cluster of storms as they moved southeast over far southeast Iowa, northeast Missouri, and west central Illinois during the late afternoon through mid evening hours of June…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
A cold front combined with hot and humid weather triggered an area of strong to severe thunderstorms, with isolated damaging winds caused by microbursts. Hail to the size of dimes and torrential rainfall also accompanied this cluster of storms as they moved southeast over far southeast Iowa, northeast Missouri, and west central Illinois during the late afternoon through mid evening hours of June 7, 2015.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 7, 1:56 PM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 256 PM CDT SUN JUN 7 2015 .SYNOPSIS... ISSUED AT 254 PM CDT SUN JUN 7 2015 THE COLD FRONT...LARGELY REPRESENTED LOCALLY BY A WIND SWITCH TO THE NORTHWEST...IS NOW LOCATED FROM AROUND DBQ TO OTTUMWA. DEWPOINTS ARE POOLED AHEAD OF THIS FEATURE...IN THE LOWER 70S. TEMPERATURES HAVE RECOVERED INTO THE UPPER 70S NORTH TO LOWER 80S CENTRAL...AND UPPER 80S SOUTH AHEAD OF THIS FRONT. WHILE CAPE VALUES ARE HIGH...THE LOW LEVEL CONVERGENCE IS LOOSING OUT AS WINDS JUST AHEAD OF THE FRONT BECOME WESTERLY. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 254 PM CDT SUN JUN 7 2015 TONIGHT...THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE...ARE MOST LIKELY IN THE FAR SOUTHERN CWA COUNTIES...AND SHOULD SHIFT SOUTH OF THE CWA BY AROUND 8 PM IF NOT EARLIER. SPC IS CONSIDERING A WATCH AT THIS TIME...AND WILL THEREFORE BE CONCISE. THE THREAT FOR SEVERE STORMS WILL EXIST HERE IN UNIDIRECTIONAL SHEAR...WITH OUR WINDS ALREADY VEERED TO THE WEST. THUS...SOME DAMAGING WINDS OR LARGE HAIL WILL BE THE MAIN THREAT IN THE FAR SOUTH. TORNADOES DO NOT SEEM TO BE A THREAT GIVEN OUR CWAS VEERED WINDS. IN ANY CASE...WE WILL WALK OUT THE THREAT FOR STORMS EARLY THIS EVENING...LEAVING A DRY FORECAST OVERNIGHT INTO MONDAY MORNING. BY MID DAY MONDAY...A SHORT WAVE IN NORTHERLY FLOW WILL ARRIVE IN THE EAST. MODELS ARE LIKELY HOLDING ONTO TOO MUCH LOW LEVEL MOISTURE...BUT SOME ISOLATED SHOWERS OR STORMS WITH SMALL HAIL ARE POSSIBLE GIVEN THE COOL AIR ALOFT. LOW POPS WERE MAINTAINED FOR THE ILLINOIS SIDE OF THE BIG RIVER. HIGHS IN THE LOWER TO MID 80S ARE WITHIN THE MIDDLE OF A GUIDANCE BLEND...AND SEEMS A GOOD FIT. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 254 PM CDT SUN JUN 7 2015 QUIET AND DRY CONDITIONS ARE EXPECTED MONDAY NIGHT AND TUESDAY AS HIGH PRESSURE MOVES THROUGH THE MIDWEST. TEMPERATURES SHOULD AVERAGE ABOVE NORMAL. TUESDAY NIGHT AND WEDNESDAY THE MODELS CONTINUE TO INDICATE A WEAK FRONT WILL MOVE THROUGH THE AREA. HOWEVER...FORCING IS WEAK AND MOISTURE IS LIMITED. GIVEN THE WEAK FORCING AND LIMITED MOISTURE...THERE IS A VERY REAL POSSIBILITY THAT THE FRONT MAY COME THROUGH DRY LATE TUESDAY NIGHT/WEDNESDAY. FOR NOW HAVE GONE WITH SLIGHT CHANCE POPS AS ONE CANNOT ENTIRELY RULE OUT SPRINKLES OR SOME ISOLATED CONVECTION. WEDNESDAY NIGHT ON... THE OVERALL LARGE SCALE PATTERN SUGGESTS A PERIOD OF ACTIVE WEATHER THE SECOND HALF OF THE WEEK AND INTO THE WEEKEND. THE IMPORTANT THING TO REMEMBER IS THAT THIS ENTIRE TIME FRAME WILL NOT BE A WASHOUT. THERE WILL BE PERIODS OF DRY WEATHER. THERE CONTINUES TO BE CONSIDERABLE DIFFERENCES BETWEEN THE MODELS IN THE PLACEMENT OF FRONTS AND THE FORCING TO HELP GENERATE PRECIPITATION IN THE WEDNESDAY NIGHT THROUGH SUNDAY TIME FRAME. RIGHT NOW THE MODEL CONSENSUS HAS SLIGHT CHANCE TO CHANCE POPS WEDNESDAY NIGHT...AND THEN CHANCE POPS EACH DAY FROM THURSDAY THROUGH SUNDAY. TEMPERATURES SHOULD AVERAGE CLOSE TO NORMAL. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON) ISSUED AT 1215 PM CDT SUN JUN 7 2015 AFTER AN MVFR MORNING OF LOW CLOUDS IN THE WAKE OF THE LARGE MCS OVERNIGHT...A FRONT IS SWEEPING SOUTHEAST THROUGH IOWA TODAY...HELPING LIFT CIGS TO AROUND 5000 FT. THUS...IMPROVING CONDITIONS CAN BE EXPECTED AT ALL SITES EARLY THIS AFTERNOON. THUNDERSTORMS REMAIN POSSIBLE OVER SOUTHEAST IOWA...AND I HAVE KEPT A VCTS WORDING IN THE BRL TAF THIS AFTERNOON. AFTER 00Z...ALL SITES SHOULD BE DRY AND VFR THROUGH THE REST OF TONIGHT. I AM WATCHING TO SEE IF WINDS MIGHT DROP ENOUGH LATE TONIGHT FOR SPOTTY SHALLOW GROUND FOG...BUT THIS POTENTIAL IS NOT YET IN ANY TAF. ERVIN && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...ERVIN SHORT TERM...ERVIN LONG TERM...08 AVIATION...ERVIN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 444 AM CDT SUN JUN 7 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-080945- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 444 AM CDT SUN JUN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT WIDESPREAD THUNDERSTORMS WILL MOVE ACROSS MUCH OF THE OUTLOOK AREA GENERALLY ALONG AND NORTH OF A LINE FROM FAIRFIELD IOWA...TO MONMOUTH ILLINOIS EARLY THIS MORNING. ISOLATED TO SCATTERED STORMS WILL OCCUR TO THE SOUTH OF THAT LINE. THE MAIN THREAT FROM THESE MORNING STORMS WILL BE ISOLATED WIND GUSTS UP TO 50 MPH...AND LOCALLY HEAVY RAINFALL THAT MAY PRODUCE SOME URBAN AND SMALL STREAM FLOODING. AFTER A LATE MORNING AND MIDDAY LULL IN THE STORM ACTIVITY WHICH WILL ALLOW FOR SOME HEATING...ADDITIONAL STORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AS A FRONTAL SYSTEM PUSHES INTO THE REGION FROM THE WEST. SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...ESPECIALLY SOUTHEAST OF A DUBUQUE...TO WILLIAMSBURG IOWA LINE. THE MAIN THREATS WILL BE BE LARGE HAIL AND DAMAGING WINDS...WITH A LESSER THREAT OF AN ISOLATED TORNADO. THE STORM PREDICTION CENTER HAS PLACED AREAS SOUTHEAST OF A LINE FROM DUBUQUE IOWA...TO WILLIAMSBURG IOWA IN A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EARLY EVENING. AN ENHANCED SLIGHT RISK HAS BEEN POSTED ACROSS ILLINOIS GENERALLY ALONG AND EAST OF A PRINCETON...TO MACOMB LINE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON...MAINLY ACROSS FAR NORTHWEST ILLINOIS. A FEW STRONG STORMS WITH HAIL APPROACHING QUARTER SIZE ARE POSSIBLE. ISOLATED THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT...MAINLY NORTH OF HIGHWAY 30...THEN OVER MOST OF THE AREA WEDNESDAY. THE THREAT FOR SEVERE STORMS IS LOW. THUNDERSTORM CHANCES ARE EXPECTED TO INCREASE THURSDAY THROUGH SATURDAY. THE GENERAL PATTERN SUGGESTS SOME POTENTIAL FOR SEVERE WEATHER AT TIMES...BUT IT IS TOO EARLY TO DETERMINE SPECIFIC DETAILS AND TIMING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. 12/RP KINNEY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
248 PM CDT SUN JUN 7 2015
ILZ017-018-072015-
PUTNAM-BUREAU-
248 PM CDT SUN JUN 7 2015
...A STRONG THUNDERSTORM WILL AFFECT PUTNAM AND SOUTHERN BUREAU
COUNTIES...
AT 248 PM CDT...A STRONG THUNDERSTORM WAS OVER BRADFORD...OR 14 MILES
SOUTHWEST OF PRINCETON...MOVING EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HENNEPIN...SPRING VALLEY...DE PUE...GRANVILLE...TISKILWA...BUREAU
JUNCTION...MCNABB...MC NABB...BUREAU...PUTNAM...MARK...MAGNOLIA...
STANDARD...MILO...LAKE THUNDERBIRD...LONE TREE CORNERS...FLORID AND
PROVIDENCE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4110 8936 4112 8934 4115 8933 4115 8964
4123 8964 4124 8972 4130 8972 4133 8917
4111 8916
TIME...MOT...LOC 1948Z 270DEG 31KT 4121 8962
ERVINSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 249 PM CDT SUN JUN 7 2015 ILZ025-026-034-035-072015- HANCOCK-MCDONOUGH-WARREN-HENDERSON- 249 PM CDT SUN JUN 7 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WARREN...NORTHEASTERN HANCOCK...NORTHWESTERN MCDONOUGH AND SOUTHEASTERN HENDERSON COUNTIES... AT 249 PM CDT...A STRONG THUNDERSTORM WAS NEAR RARITAN...OR 13 MILES SOUTHWEST OF MONMOUTH...MOVING EAST AT 40 MPH. WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROSEVILLE...STRONGHURST...RARITAN...LITTLE SWAN LAKE...GREENBUSH... BERWICK...MEDIA...PONEMAH...CAMERON...YOUNGSTOWN...ORMONDE... LARCHLAND...SMITHSHIRE AND SWAN CREEK. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4063 9095 4080 9088 4092 9044 4067 9045 TIME...MOT...LOC 1949Z 257DEG 33KT 4074 9076 ERVIN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 312 PM CDT SUN JUN 7 2015 ILZ026-035-072045- MCDONOUGH-WARREN- 312 PM CDT SUN JUN 7 2015 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WARREN AND NORTHERN MCDONOUGH COUNTIES... AT 311 PM CDT...A STRONG THUNDERSTORM WAS NEAR GOOD HOPE...OR 10 MILES NORTH OF MACOMB...MOVING EAST AT 40 MPH. WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BUSHNELL...GOOD HOPE...PRAIRIE CITY...LITTLE SWAN LAKE...WALNUT GROVE...GREENBUSH...YOUNGSTOWN...PRAIRIE CITY AIRPORT...SCOTTSBURG AND SWAN CREEK. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4068 9078 4080 9044 4055 9045 4055 9071 TIME...MOT...LOC 2011Z 250DEG 34KT 4062 9065 ERVIN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
446 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TSTM WND GST 3 WSW KEOKUK 40.40N 91.45W
06/07/2015 E55 MPH LEE IA TRAINED SPOTTER
ESTIMATED WINDS GUSTS OVER 50 MPH TO 55 MPH. PEA SIZED
HAIL ALSO.
&&
BILLNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
449 PM CDT SUN JUN 7 2015
IAZ076-077-087-072215-
WASHINGTON-JEFFERSON-KEOKUK-
449 PM CDT SUN JUN 7 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN KEOKUK...JEFFERSON
AND SOUTHWESTERN WASHINGTON COUNTIES...
AT 448 PM CDT...A STRONG THUNDERSTORM WAS OVER ABINGDON...OR 10 MILES
NORTHWEST OF FAIRFIELD...MOVING EAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
THIS STORM WILL BE NEAR...
RICHLAND AND MAHARISHI VEDIC CITY AROUND 500 PM CDT.
FAIRFIELD AROUND 505 PM CDT.
PLEASANT PLAIN AROUND 510 PM CDT.
BRIGHTON AND LOCKRIDGE AROUND 515 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE OLLIE...EAST PLEASANT
PLAIN...BECKWITH...LAKE DARLING STATE PARK...BROOKVILLE...PEKIN...
LINBY...PERLEE...GERMANVILLE AND FAIRFIELD MUNICIPAL AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN IOWA.
LAT...LON 4121 9220 4125 9173 4098 9174 4099 9218
4116 9218 4116 9220
TIME...MOT...LOC 2148Z 269DEG 34KT 4108 9215
ERVINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
509 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 4 NNE GOOD HOPE 40.61N 90.65W
06/07/2015 MCDONOUGH IL TRAINED SPOTTER
OUTBUILDING COLLAPSED. 9 POWER POLES DOWN. TREE LIMBS
DOWN.
&&
BILLNThe Quad Cities radar (KDVN), 185 km away, was scanning. The volume nearest the first event began at 22:09 UTC.
2 hail, 2 thunderstorm wind. Local standard time, as filed.
Dime size hail was reported along with 25 to 30 mph winds.
Pea to dime size hail was reported.
A five inch diameter tree branch was blown down.
Estimated 50 to 60 mph winds and torrential rain with visibility under 100 feet were reported by law enforcement.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2015Every state in 2015This day in weather historyWarnings in Missouri, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 575652, 575653, 575654, 575655.